Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Inequalities between intrinsic metrics


Author: Jacob Burbea
Journal: Proc. Amer. Math. Soc. 67 (1977), 50-54
MSC: Primary 32H15
DOI: https://doi.org/10.1090/S0002-9939-1977-0481121-1
MathSciNet review: 0481121
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We introduce the ``mth order Carathéodory-Reiffen metric,'' the ``mth order Bergman metric'' and the ``mth order modified Bergman metric'' on M. Here M is a complex manifold which is ample in a suitable sense. These ``metrics'' are defined on $ T(M)$ and they are intrinsic. They arise as solutions of maximum problems. The first orders of these ``metrics'' (except for the modified Bergman metric) are the corresponding familiar metrics. All these metrics are biholomorphically invariant. We establish a chain of inequalities between them. This generalizes an earlier result of Hahn, proved by different methods.


References [Enhancements On Off] (What's this?)

  • [1] S. Bergman, The kernel function and conformal mapping, Math. Surveys, no. 5, Amer. Math. Soc., Providence, R. I., 1970. MR 0507701 (58:22502)
  • [2] K. T. Hahn, On completeness of the Bergman metric and its subordinate metric, Proc. Nat. Acad. Sci. U.S.A. (to appear). MR 0417459 (54:5509)
  • [3] S. Kobayashi, Geometry of bounded domains, Trans. Amer. Math. Soc. 92 (1959), 267-290. MR 0112162 (22:3017)
  • [4] -, Intrinsic distances, measures and geometric function theory, Bull. Amer. Math. Soc. 82 (1976), 357-416. MR 0414940 (54:3032)
  • [5] K. H. Look, Schwarz lemma and analytic invariants, Sci. Sinica 7 (1958), 435-504. MR 0106294 (21:5028)
  • [6] H. J. Reiffen, Die differentialgeometrischen Eigenschaften der invarianten Distanzfunktion von Carathéodory, Schr. Math Inst. Univ. Münster 26 (1963). MR 0158093 (28:1320)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 32H15

Retrieve articles in all journals with MSC: 32H15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1977-0481121-1
Keywords: Bergman metric, Carathéodory-Reiffen metric
Article copyright: © Copyright 1977 American Mathematical Society

American Mathematical Society